Alert archive / Wyoming / Frost Advisories in 2016
Frost Advisory 1, NWS Cheyenne, WY
NWS Cheyenne, WY issued this frost advisory at Aug 19, 2016, 9:27 AM MDT for Albany County, Carbon County, Wyoming. It took effect at Aug 20, 2016, 12:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Aug 19, 2016, 9:27 AM MDT (15:27 UTC)
- In effect from
- Aug 20, 2016, 12:00 AM MDT
- Expired
- Aug 20, 2016, 8:43 AM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 15:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 3.5 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 940 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- -95 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
245 WWUS75 KCYS 191527 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 927 AM MDT FRI AUG 19 2016 ...COLD TEMPERATURES WEST OF LARAMIE RANGE TONIGHT...AREAS OF FROST DEVELOPING... .COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED OVERNIGHT TONIGHT WITH LOW TO MID 30S EXPECTED FOR AREAS WEST OF THE LARAMIE RANGE. THESE COLD TEMPERATURES WILL LEAD TO AREAS OF FROST DEVELOPING IN THE LARAMIE VALLEY AS WELL AS OTHER VALLEYS TO THE WEST. WYZ104-105-109>111-113-115-200000- /O.NEW.KCYS.FR.Y.0001.160820T0600Z-160820T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 927 AM MDT FRI AUG 19 2016 ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY. * TIMING...MIDNIGHT TONIGHT THROUGH 9 AM SATURDAY * TEMPERATURE...32 TO 35 DEGREES WITH ISOLATED AREAS FALLING TO BELOW FREEZING. * IMPACTS...SENSITIVE VEGETATION LIKELY TO BE HARMED IF NOT PROTECTED. PEOPLE WITH GARDENS AND OTHER SENSITIVE PLANTS NEED TO TAKE ACTIONS NOW TO PROTECT THESE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
3 follow-up statements
906 WWUS75 KCYS 192151 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 351 PM MDT FRI AUG 19 2016 ...COLD TEMPERATURES WEST OF LARAMIE RANGE TONIGHT...AREAS OF FROST DEVELOPING... .COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED OVERNIGHT TONIGHT WITH LOW TO MID 30S EXPECTED FOR AREAS WEST OF THE LARAMIE RANGE. THESE COLD TEMPERATURES WILL LEAD TO AREAS OF FROST DEVELOPING IN THE LARAMIE VALLEY AS WELL AS OTHER VALLEYS TO THE WEST. WYZ104-105-109>111-113-115-201200- /O.CON.KCYS.FR.Y.0001.160820T0600Z-160820T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 351 PM MDT FRI AUG 19 2016 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM MDT SATURDAY... * TIMING...MIDNIGHT TONIGHT THROUGH 9 AM SATURDAY * TEMPERATURE...32 TO 35 DEGREES WITH ISOLATED AREAS FALLING TO BELOW FREEZING. * IMPACTS...SENSITIVE VEGETATION LIKELY TO BE HARMED IF NOT PROTECTED. PEOPLE WITH GARDENS AND OTHER SENSITIVE PLANTS NEED TO TAKE ACTIONS NOW TO PROTECT THESE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
656 WWUS75 KCYS 200936 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 336 AM MDT SAT AUG 20 2016 ...CHILLY TEMPERATURES WITH AREAS OF FROST WEST OF LARAMIE RANGE EARLY THIS MORNING... .THE COLDEST TEMPERATURES OF THE SEASON ARE EXPECTED EARLY THIS MORNING WITH LOWER TO MID 30S FOR THE LOWER VALLEYS WEST OF THE LARAMIE RANGE. THESE COLD TEMPERATURES WILL LEAD TO THE DEVELOPMENT OF FROST IN THE LARAMIE VALLEY AS WELL AS OTHER VALLEYS TO THE WEST. WYZ104-105-109>111-113-115-201500- /O.CON.KCYS.FR.Y.0001.000000T0000Z-160820T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 336 AM MDT SAT AUG 20 2016 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... * TIMING..THROUGH 9 AM THIS MORNING. * TEMPERATURES...31 TO 35 DEGREES. * IMPACTS...SENSITIVE VEGETATION LIKELY TO BE HARMED IF NOT PROTECTED. PEOPLE WITH GARDENS AND OTHER SENSITIVE PLANTS NEED TO TAKE ACTIONS NOW TO PROTECT THESE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$
279 WWUS75 KCYS 201443 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 843 AM MDT SAT AUG 20 2016 ...FROST ADVISORY FOR PORTIONS OF ALBANY AND CARBON COUNTIES IN WYOMING HAS BEEN CANCELLED... .TEMPERATURES ARE WARMING INTO THE LOWER 40S THROUGH MID MORNING AND THE FROST IS DIMINISHING. WYZ104-105-109>111-113-115-201545- /O.CAN.KCYS.FR.Y.0001.000000T0000Z-160820T1500Z/ FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN- LARAMIE VALLEY- INCLUDING THE CITIES OF...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...BOSLER...LARAMIE 843 AM MDT SAT AUG 20 2016 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST ADVISORY. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this frost advisory went out at Aug 19, 5:40 AM MDT, 3 hours 47 minutes earlier.
Area forecast discussion, Aug 19, 5:40 AM MDT, 3 hours 47 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 540 AM MDT FRI AUG 19 2016 .SHORT TERM...(Today through Sunday) Issued at 330 AM MDT Fri Aug 19 2016 Current radar Mosaic and surface obs show the next cold front and associated upper level trough moving southward into northern Wyoming early this morning. This front will bring the next batch of rainfall and thunder to the forecast area today. Forecast concerns will deal with the timing of this activity in addition to fog and the potential for frost or even a hard freeze across the more sheltered valleys of southeast Wyoming. Based on projected speed and initialization of high res models...expect this cold front to start pushing into Converse county...northern Carbon county...and Niobrara county between 12z to 15z this morning with thunder showers developing along the boundary. Increased POP to around 70 percent across the eastern zones. Expect this front to stall a bit this morning as it moves into the mountains. This should be enough lag time to allow the eastern plains of extreme SE Wyoming and southwestern Nebraska panhandle to warm into the 60's to near 70 before the front moves southward into Colorado by 18z to 20z this afternoon...with temperatures quickly lowering back into the 50's after FROPA. Further north...temperatures will not increase too much this afternoon and will remain in the 50's to mid 60's for highs which is 20 to 25 degrees below normal for mid August. Short range and high res models in disagreement with the extent and intensity of precipitation as deeper convection forms just along the cold front this afternoon. Believe most areas east of the Laramie Range will see moderate rainfall with amounts between one tenth to one third of an inch. Further west around Saratoga...Laramie...and Rawlins...lesser amounts are expected as showers will be more isolated and lighter in intensity. Can not rule out some snowfall above 11000 feet today and into this evening across the mountains as well. With cold air moving into the area late today and into tonight...there is concern of a hard freeze across the sheltered valleys west of the Laramie Range including the Laramie Valley. Struggled to get the temperatures around 32 to 34 degrees in the forecast since all models...with the exception of MOS guidance...shows temperatures above freezing through early Saturday morning. Will brief the day shift on this hazard but decided against a Hard Freeze Watch since it looks like more of a threat of frost with temperatures hovering within a degree or two of freezing in most locations. In addition...any patchy fog that forms in these sheltered valleys will prevent temperatures from falling too much further. May need a Frost Advisory for tonight west of the Laramie Range for temperatures between 32 to 36 degrees. Drier conditions expected on Saturday although it will remain cool with highs in the upper 60's to mid 70's. Temperatures will return back to normal on Sunday as a weak upper level ridge axis moves into Wyoming. Dry weather will continue through Sunday afternoon with POP below 5 percent. .LONG TERM...(Saturday through Thursday) Issued at 232 AM MDT Fri Aug 19 2016 A much more quiet period of weather can be expected through early to mid next week as quasi-zonal flow aloft remains intact w/most of the mid-level energy skirting well to the north. Chances for precip will be on the low side with modest H7-H3 moisture progs, although expect to see occasional showers/thunderstorms in the high country from Mon afternoon onward. Medium range deterministic models suggest the next cold front sweeping across the area on Wed night/Thu, forcing 700 mb temperatures as low as +2 deg C yet again. Showers and thunderstorms will likely return to the area during that time as well, but the GFS and ECMWF offer very different solutions with dynamics which will be critical to convective coverage. Prior to the frontal passage, highs should be near or slightly below climatological norms. && .AVIATION...(For the 12Z TAFS through 12Z Saturday morning) Issued at 522 AM MDT Fri Aug 19 2016 Patchy MVFR to IFR ceilings are expected this morning across parts of southeast WY and the western NE Panhandle. Thunderstorms should develop over central Wyoming by 15z, and spread southeast over the rest of the area during the afternoon w/a strong cold front. There will also be a period of gusty winds (15-25 kts) for all terminals associated with the frontal passage. Conditions will improve quite rapidly after 00z in the post-frontal air mass. && .FIRE WEATHER... Issued at 232 AM MDT Fri Aug 19 2016 No fire weather concerns through this weekend due to recent wetting rainfall across most of the area...cool temperatures...and high relative humidities. Concerns will increase for a few days early next week as warmer temperatures and drier conditions are expected. Another cold front is forecast to push across the region by the middle of next week. && .CYS Watches/Warnings/Advisories... WY...None. NE...None. && SHORT TERM...TJT LONG TERM...CLH AVIATION...CLH FIRE WEATHER...TJT
Hazardous weather outlook, Aug 19, 6:19 AM MDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 619 AM MDT FRI AUG 19 2016 NEZ002-003-019>021-054-055-095-096-WYZ101>119-201230- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 619 AM MDT FRI AUG 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL SWEEP ACROSS SOUTHEAST WYOMING AND THE WESTERN NEBRASKA PANHANDLE TODAY. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL DEVELOP BY MID MORNING AND SPREAD TO THE SOUTHEAST DURING THE AFTERNOON. SEVERE WEATHER IS NOT EXPECTED. TEMPERATURES TONIGHT WILL FALL INTO THE MID TO UPPER 30S ACROSS MUCH OF SOUTHEAST WYOMING...PERHAPS NEAR FREEZING IN BASINS AND HIGH VALLEYS. AREAS OF FROST ARE LIKELY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Aug 19, 8:25 AM MDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CHEYENNE WY
825 AM MDT FRI AUG 19 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 PM HAIL 3 NW BROADWATER 41.63N 102.89W
08/18/2016 E0.25 INCH MORRILL NE TRAINED SPOTTER
HEAVY RAIN WITH WINDS OF AROUND 25 TO 30 MPH.
0557 PM HAIL BRIDGEPORT 41.67N 103.10W
08/18/2016 E1.00 INCH MORRILL NE PUBLIC
DAMAGE TO TRAILER AND HOUSE
0600 PM HAIL BRIDGEPORT 41.67N 103.10W
08/18/2016 M1.75 INCH MORRILL NE LAW ENFORCEMENT
PING PONG TO GOLF BALL SIZE HAIL OCCURRED FOR 5-10 MIN IN
BRIDGEPORT.
0600 PM HAIL BRIDGEPORT 41.67N 103.10W
08/18/2016 E1.00 INCH MORRILL NE BROADCAST MEDIA
SIZE RANGED FROM NICKLE TO QUARTER
0604 PM HAIL 1 W BRIDGEPORT 41.67N 103.12W
08/18/2016 M1.50 INCH MORRILL NE TRAINED SPOTTER
0604 PM HAIL BRIDGEPORT 41.67N 103.10W
08/18/2016 E1.00 INCH MORRILL NE LAW ENFORCEMENT
1 INCH AND SOME A TAD BIGGER.
0615 PM FLASH FLOOD 7 S CHUGWATER 41.65N 104.82W
08/18/2016 PLATTE WY FIRE DEPT/RESCUE
INTERSTATE 25 BETWEEN MILE MARKERS 45 AND 47 FLOODING AND
IMPASSABLE.
0640 PM FLASH FLOOD BUSHNELL 41.23N 103.89W
08/18/2016 KIMBALL NE EMERGENCY MNGR
REPORTS OF FLOODING IN BUSHNELL, DIX, AND KIMBALL DUE THE
HEAVY RAIN THAT HAS AND IS FALLING
0705 PM FLASH FLOOD 7 S CHUGWATER 41.65N 104.82W
08/18/2016 PLATTE WY FIRE DEPT/RESCUE
FLASH FLOODING BETWEEN 615 AND 705 ON INTERSTATE 25
BETWEEN MILE MARKER 45 AND 47. FLOODING HAS ENDED AS OF
705 PM.
0725 PM HEAVY RAIN BUSHNELL 41.23N 103.89W
08/18/2016 M2.50 INCH KIMBALL NE EMERGENCY MNGR
0756 PM FLASH FLOOD 8 W REDINGTON 41.59N 103.45W
08/18/2016 BANNER NE PUBLIC
HEAVY RAIN CONTINUING. CORRALS FLOODED AND STANDING WATER
EVERYWHERE.
0813 PM HEAVY RAIN 8 W REDINGTON 41.59N 103.45W
08/18/2016 M1.70 INCH BANNER NE PUBLIC
0920 PM HEAVY RAIN BAYARD 41.76N 103.32W
08/18/2016 M1.72 INCH MORRILL NE PUBLIC
0920 PM FLASH FLOOD BAYARD 41.76N 103.32W
08/18/2016 MORRILL NE PUBLIC
2.0 INCHES STORM TOTAL RAINFALL. LOW LYING AREAS FLOODED.
&&
GCLAYCOMThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 6:09 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie, Platte | 3 hr |
| Aug 18, 6:25 PM MDT | Flash Flood Warning | CYS | Goshen, Laramie | 3 hr |
Nearby
Frost Advisories in Wyoming, 2016Every frost advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.